Hail, Cherokee
- When
- April 7, 3:00 PM CST
- Where
- Cherokee County, 1 mi E of Centre
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.150, -85.667
Nickel size hail was reported just east of Centre.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 2:29 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT THU APR 7 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... UPPER LEVEL LOW CONTINUES TO SLOWLY APPROACH THE FORECAST AREA THIS AFTERNOON. WITH THE COLDEST TEMPERATURES ALOFT IN PLACE...WE CAN EXPECT ISOLATED HAIL PRODUCING THUNDERSTORMS FOR THE REMINDER OF THIS AFTERNOON AND PROBABLY THROUGH THE EARLY EVENING HOURS. ONCE THE SUN GOES DOWN...I EXPECT THE ATMOSPHERE TO BECOME MORE STABLE AND STORMS TO DIE OFF. THE UPPER LEVEL LOW SYSTEM WILL BEGIN TO EXIT THE FORECAST AREA FRIDAY. SOME LIGHT RAIN/DRIZZLE WILL BE POSSIBLE MAINLY DURING THE EARLY MORNING HOURS. BY FRIDAY AFTERNOON...CLOUDS WILL BEGIN TO MOVE OUT AND WILL CLEAR OUT BY FRIDAY NIGHT. FOR THE SECOND WEEKEND IN A ROW...IT LOOKS LIKE THE WEATHER WILL BE DRY WITH PLEASANT TEMPERATURES AND PLENTY OF SUN. TEMPERATURES WILL RANGE IN THE LOWER TO MID 50S IN THE EVENING AND LOWER TO MID 70S IN THE AFTERNOON. .LONG TERM (MONDAY THROUGH THURSDAY)... THUNDERSTORMS WILL RETURN THE AREA TUESDAY AND WEDNESDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. LOOKING AT THE LONG RANGE MODELS...DYNAMICS FOR THIS SYSTEM LOOK VERY SIMILAR TO THE EVENT THAT WE HAD YESTERDAY. SO STRONG TO SEVERE THUNDERSTORMS COULD BE POSSIBLE WITH THIS SYSTEM. TIMING COULD STILL CHANGE SINCE WE ARE A GOOD WAYS OFF. NO SIGNIFICANT CHANGES IN TEMPERATURES ARE EXPECTED IN THE EXTENDED. TEMPERATURES ARE EXPECTED TO REMAIN AROUND AVERAGE FOR THIS TIME OF THE YEAR. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 68 49 73 / 50 20 10 10 ANNISTON 55 67 51 73 / 50 20 10 10 BIRMINGHAM 55 67 51 75 / 50 10 10 10 TUSCALOOSA 56 68 52 78 / 50 10 10 10 CALERA 56 68 53 76 / 50 10 10 10 AUBURN 54 68 52 74 / 50 20 10 10 MONTGOMERY 56 69 53 78 / 40 10 10 10 TROY 56 69 53 78 / 30 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT THU APR 7 2005 ALZ011>015-017>050-081756- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1256 PM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA THIS AFTERNOON AND EVENING BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL DUE TO THE COLD AIR ALOFT. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH LATE THIS EVENING. ALSO...RIVER FLOODING CAN EXPECTED ALONG SOME WATERWAYS FROM RECENT HEAVY RAINFALL ACROSS CENTRAL ALABAMA TODAY. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND ACROSS PARTS OF CENTRAL ALABAMA. THERE IS A CHANCE FOR STRONG THUNDERSTORMS WITH HEAVY RAINFALL LATE MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT THU APR 7 2005 ALZ026-072030- ST. CLAIR- 306 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN ST. CLAIR COUNTY UNTIL 330 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SPRINGVILLE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE... ODENVILLE AND BRANCHVILLE THROUGH 330 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT THU APR 7 2005 ALZ027-072115- TALLADEGA- 332 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF TALLADEGA...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA THROUGH 415 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT THU APR 7 2005 ALZ019-072115- CALHOUN- 336 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 415 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEAVER...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEAVER...BLUE MOUNTAIN...ANNISTON AND JACKSONVILLE THROUGH 415 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT THU APR 7 2005 ALZ021-072130- CLEBURNE- 339 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 430 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN... EDWARDSVILLE...FRUITHURST AND PINEY WOODS THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT THU APR 7 2005 ALZ035-072130- CHILTON- 342 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THORSBY...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THORSBY THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CDT THU APR 7 2005 ALZ020-072145- CHEROKEE- 353 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 445 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER POPE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE...CEDAR BLUFF AND GAYLESVILLE THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The Northeast Alabama radar (KHTX), 95 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported just east of Centre.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447992.